How the interaction occurs:
Your blood thinner prevents the formation of vitamin K-dependent clotting particles in your body. Taking vitamin K counteracts this effect.
What might happen:
The beneficial effects of your blood thinner may decrease. Your chance for forming a blood clot may increase.
What you should do about this interaction:
Vitamin K is usually only given in a hospital or in your doctor's office. It is intentionally given to counteract the effects of your blood thinner.
1.Anonymous. Anticoagulant therapyn - a clinical dilemma. JAMA 1964 Feb 15; 187(7):27-30.
2.Andersen P, Godal HC. Predictable reduction in anticoagulant activity of warfarin by small amounts of vitamin K. Acta Med Scand 1975 Oct; 198(4):269-70.
3.Fletcher DC. Clotting factors in vitamin K-rich vegetables hinder anticoagulant therapy?. JAMA 1977 Apr 25;237(17):1871.
4.Kempin SJ. Warfarin resistance caused by broccoli. N Engl J Med 1983 May 19;308(20):1229-30.
5.Karlson B, Leijd B, Hellstrom K. On the influence of vitamin K-rich vegetables and wine on the effectiveness of warfarin treatment. Acta Med Scand 1986;220(4):347-50.
6.Walker FB 4th. Myocardial infarction after diet-induced warfarin resistance. Arch Intern Med 1984 Oct;144(10):2089-90.
7.Martin JE, Lutomski DM. Warfarin resistance and enteral feedings. JPEN J Parenter Enteral Nutr 1989 Mar-Apr;13(2):206-8.
8.Suttie JW. Warfarin and vitamin K. Clin Cardiol 1990 Apr;13(4 Suppl 6):VI16-8.
9.Chow WH, Chow TC, Tse TM, Tai YT, Lee WT. Anticoagulation instability with life-threatening complication after dietary modification. Postgrad Med J 1990 Oct;66(780):855-7.
10.Pedersen FM, Hamberg O, Hess K, Ovesen L. The effect of dietary vitamin K on warfarin-induced anticoagulation. J Intern Med 1991 Jun;229(6):517-20.